MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA INTRAOCULAR LENS
Model Number MX60E
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the lens was not returned for evaluation.Additional information regarding the event was requested but not received.The device history record (dhr) review did not find any non-conformities or anomalies related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, a root cause could not be conclusively determined.
 
Event or Problem Description
It was reported that approximately 23 months after implantation of an intraocular lens (iol), the lens was explanted and replaced with a different model iol due to the initial iol becoming cloudy.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Microscopic examination found the lens cut in 2 pieces.One haptic is missing and was not found.Microscopic examination found the center of the optic white and has a cloudy ring appearance.The investigation of this event is in progress.A follow-up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Based on the additional information received, the device causality was assessed as unrelated to the event, and therefore, this event no longer meets reportability requirements and is no longer deemed reportable.
 
Event or Problem Description
Additional information was received indicating the patient had pre-existing diabetic retinopathy.

Brand Name
ENVISTA INTRAOCULAR LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key19070654
Report Number0001313525-2024-00079
Device Sequence Number6891455
Product Code HQL
UDI-Device Identifier10757770531438
UDI-Public(01)10757770531438(17)240930
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P910056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberMX60E
Device Catalogue NumberMXUE2300
Device Lot Number3167831
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
06/12/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/10/2024
07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown